Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 123, NWS Atlanta, GA

October 27, 2009Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 27, 2009, 5:49 PM EDT for Forsyth County, Fulton County, Georgia. It took effect at Oct 27, 2009, 10:41 PM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2009, 5:49 PM EDT (21:49 UTC)
In effect from
Oct 27, 2009, 10:41 PM EDT
Expired
Oct 29, 2009, 8:07 AM EDT
In force
33 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Alpharetta (APHG1).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 272149
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT TUE OCT 27 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-121-281149-
/O.NEW.KFFC.FL.W.0123.091028T0345Z-091029T1312Z/
/APHG1.1.ER.091028T0345Z.091028T1200Z.091029T0712Z.NO/
549 PM EDT TUE OCT 27 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR ALPHARETTA
* FROM THIS EVENING UNTIL THURSDAY MORNING.
* AT 5 PM TUESDAY THE STAGE WAS 6.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE 
  TO NEAR 8 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THURSDAY MORNING.
* AT 8 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS 
  FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND
  BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR 
  ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 8 FEET ON FEB 23 2003.
  

$$
6 follow-up statements
000 
WGUS82 KFFC 280244
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EDT TUE OCT 27 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING BIG CREEK TO RISE. SOME POINTS 
ALONG THE CREEK WILL CONTINUE TO EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG BIG CREEK SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC117-121-281644-
/O.EXT.KFFC.FL.W.0123.091028T0241Z-091029T1500Z/
/APHG1.1.ER.091027T2143Z.091028T0600Z.091029T0900Z.NO/
1044 PM EDT TUE OCT 27 2009

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL THURSDAY MORNING. 
* AT 10 PM TUESDAY THE STAGE WAS 7.6 FEET...AND NEARLY STEADY.
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE.
* FLOOD STAGE IS 7 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 7.7 FEET TONIGHT. THE RIVER
  WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* AT 8 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS 
  FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND
  BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR 
  ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 7.7 FEET ON APR 1 2005.  

$$
000 
WGUS82 KFFC 281233
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 AM EDT WED OCT 28 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

&&

GAC117-121-290233-
/O.CON.KFFC.FL.W.0123.000000T0000Z-091029T1500Z/
/APHG1.1.ER.091027T2143Z.091028T1800Z.091029T0900Z.NO/
833 AM EDT WED OCT 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL THURSDAY MORNING. 
* AT 7 AM WEDNESDAY THE STAGE WAS 7.6 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7.0 FEET. 
* AT 8.0 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS 
  FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND
  BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR 
  ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD.

$$

GAC059-133-219-290233-
/O.EXT.KFFC.FL.W.0124.091028T1632Z-091029T1830Z/
/PNFG1.1.ER.091028T1632Z.091029T0000Z.091029T1230Z.NO/
833 AM EDT WED OCT 28 2009

...FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD. 
* FROM THIS AFTERNOON UNTIL THURSDAY AFTERNOON.
* AT 7 AM WEDNESDAY THE STAGE WAS 9.6 FEET...AND FALLING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO BEGIN RISING AGAIN AND REACH FLOOD STAGE BY THIS 
  AFTERNOON...THEN CONTINUE TO RISE TO NEAR 12.1 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY 
  MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.

$$
000 
WGUS82 KFFC 281510
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 AM EDT WED OCT 28 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

&&

GAC117-121-290510-
/O.EXT.KFFC.FL.W.0123.000000T0000Z-091029T1200Z/
/APHG1.1.ER.091027T2143Z.091028T0100Z.091029T0600Z.NO/
1110 AM EDT WED OCT 28 2009

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL THURSDAY MORNING. 
* AT 10 AM WEDNESDAY THE STAGE WAS 7.5 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER 
  MIDNIGHT.
* AT 8.0 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS 
  FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND
  BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR 
  ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD.

$$

GAC059-133-219-290510-
/O.EXT.KFFC.FL.W.0124.091029T1500Z-091030T0651Z/
/PNFG1.1.ER.091029T1500Z.091029T1800Z.091030T0051Z.NO/
1110 AM EDT WED OCT 28 2009

...FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD. 
* FROM TOMORROW LATE MORNING UNTIL LATE THURSDAY NIGHT.
* AT 10AM WEDNESDAY THE STAGE WAS 9.3 FEET...AND FALLING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 11.2 FEET BY THURSDAY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE 
  RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES.

$$
000 
WGUS82 KFFC 281948
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT WED OCT 28 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

&&

GAC117-121-290948-
/O.CON.KFFC.FL.W.0123.000000T0000Z-091029T1200Z/
/APHG1.1.ER.091027T2143Z.091028T1930Z.091029T0600Z.NO/
348 PM EDT WED OCT 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL THURSDAY MORNING. 
* AT 3 PM WEDNESDAY THE STAGE WAS 7.6 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER 
  MIDNIGHT.
* AT 8.0 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS 
  FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND
  BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR 
  ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD.

$$

GAC059-133-219-282018-
/O.CAN.KFFC.FL.W.0124.000000T0000Z-091030T0651Z/
/PNFG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
348 PM EDT WED OCT 28 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR PENFIELD. 
* AT 3 PM WEDNESDAY THE STAGE WAS 8.9 FEET...AND FALLING.
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER SHOULD BEGIN TO RISE THIS EVENING TO AROUND 
  10.5 FEET BY THURSDAY...THEN FALL THEREAFTER.

$$
000 
WGUS82 KFFC 290100
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT WED OCT 28 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

&&

GAC117-121-291500-
/O.EXT.KFFC.FL.W.0123.000000T0000Z-091029T2212Z/
/APHG1.1.ER.091027T2143Z.091029T0600Z.091029T1612Z.NO/
900 PM EDT WED OCT 28 2009

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL THURSDAY EVENING. 
* AT 8 PM WEDNESDAY THE STAGE WAS 7.8 FEET...AND SLOWLY RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 8 FEET TONIGHT. THE RIVER
  WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* AT 8 FEET...MINOR FLOODING CONTINUES. ALPHARETTA GREENWAY BEGINS 
  FLOODING AND RESULTS IN RESIDENTS NOT BEING ABLE TO USE WALKING AND
  BIKING PATHS. DOWNSTREAM...CHATTAHOOCHEE RIVER ROAD INTO PARK NEAR 
  ROSWELL AT STATE HIGHWAY 9 AND RIVERSIDE ROAD BEGINS TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 8.0 FEET ON FEB 23 2003.
  

$$
000 
WGUS82 KFFC 291207
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 AM EDT THU OCT 29 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN 
GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES

&&

GAC117-121-291307-
/O.CAN.KFFC.FL.W.0123.000000T0000Z-091029T2212Z/
/APHG1.1.ER.091027T2143Z.091029T0300Z.091029T0809Z.NO/
807 AM EDT THU OCT 29 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR ALPHARETTA.
* AT 7 AM THURSDAY THE STAGE WAS 5.4 FEET...AND FALLING.
* FLOOD STAGE IS 7.0 FEET. 
* THE CREEK LEVEL WILL CONTINUE TO FALL TO AROUND 3 FEET BY FRIDAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 27, 4:13 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 27, 4:13 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT TUE OCT 27 2009

.SYNOPSIS...
INTENSE NEGATIVELY TILTED SHORT WAVE QUICKLY LIFTING OUT OF THE
MID-SOUTH IN RESPONSE TO NEXT RAPIDLY DIGGING DEEP UPPER TROUGH IN
THE WESTERN U.S. THE FIRST SYSTEM WILL LIFT NE INTO THE MID-ATLANTIC
AND OUT OF THE SE THIS EVENING. VERY HIGH AMPLITUDE PATTERN EXPECTED
TO CONTINUE INTO THE WEEKEND AS DEEP FULL-LATITUDE UPPER TROUGH
SLOWLY PROGRESSES INTO THE CENTRAL U.S...AND A BROAD...HIGH
AMPLITUDE RIDGE DEVELOPS OFF THE EAST COAST. BY THE WEEKEND...THE
CENTRAL U.S. TROUGH WILL LIFT NE...SIMILAR TO THE CURRENT SYSTEM. AS
THE MODELS CONTINUE TO ADVERTISE A CHANGE TO A LONG-FETCHED...MUCH
DRIER...LESS ACTIVE WNW FLOW ACROSS THE ENTIRE U.S.

19
&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MAIN CONCERN FOR THE SHORT TERM REMAINS FOCUSED ON STRONG NEGATIVELY
TILTED SHORT WAVE ROTATING THROUGH THE CWA AT THIS TIME. MODELS IN
GOOD AGREEMENT THROUGH THE SHORT TERM. AS EXPECTED
YESTERDAY...HEAVIEST PRECIPITATION ASSOCIATED WITH THIS FEATURE
LIFTING NE THROUGH THE CWA AT THIS TIME. GENERAL RAINFALL AMOUNTS OF
0.75 TO 1.0 INCH 12Z-18Z...WITH AN ADDITIONAL 1.0-1.5 INCHES
EXPECTED BY 00Z AS THE AXIS OF STRONG PVA/VV AND ASSOCIATED HEAVIER
RAIN...ALONG WITH ISOLD TSRA...LIFTS NE ACROSS THE AREA DURING THIS
TIME FRAME. HEAVIEST RAIN SO FAR HAS BEEN ACROSS N GA. PLAN TO
CANCEL PORTIONS OF THE FLOOD WATCH WEST OF
BLAIRSVILLE...CUMMING...ATLANTA WITH THIS UPDATE...AS RAINFALL IN NW
GA HAS BEEN LESS AND ADDITIONAL RAINFALL THERE WILL BE LESS THAN
0.50 INCH. ELSEWHERE...WILL LET THE WATCH RUN UNTIL 8 PM EDT...THEN
EXPIRE. BAND OF HEAVIER TSRA DEVELOPING ACROSS EASTERN GULF PROGGED
BY ALL MODELS TO AFFECT MAINLY N FL/FAR SE GA THROUGH THE EVENING.
SEVERE THREAT REMAINS MINIMAL AS WEDGE HOLDS STRONG ACROSS N GA.
LATEST SFC ANALYSIS SHOWS WEDGE NEAR A EUF-VDI LINE...WITH DEWPOINTS
IN THE 50S NORTH AND 60S SOUTH OF THIS BOUNDARY. DEEPENING SFC LOW
NOTED ACROSS MS/AL...MAY CAUSE WEDGE TO LIFT SLIGHTLY NORTH DURING
THE EVENING. SPC HAS OUTLOOKED S GA FOR SLIGHT RISK...CLIPPING FAR
SOUTHERN PARTS OF TELFAIR AND TOOMBS COUNTIES. HOWEVER...BEST SHEAR
TRACKING ACROSS THE AREA NOW...AND AS INSTABILITY INCREASES TO
MARGINAL LEVELS...SHEAR AND UPPER SHORT WAVE WILL LIFT NE OF THE
AREA. WILL NEED TO WATCH CELLS TRACKING NE ALONG WEDGE BOUNDARY FOR
ROTATION DURING THE NEXT 4-6 HOURS...ESPECIALLY THOSE THAT PRODUCE
CG LIGHTNING. OTHERWISE...FEEL THAT SEVERE THREAT IS MINIMAL AND
VERY ISOLATED. DO NOT PLAN TO INCLUDE ANY THREAT OF TSRA AFTER
00Z...AS BEST UPPER SUPPORT GONE AT THAT POINT. FOR POPS...WILL
CONTINUE WITH LIKELY POPS EASTERN ZONES THROUGH 06Z...AND CHANCE
POPS WEST. CURRENT TRENDS SHOW THAT THESE MAY NEED TO BE REDUCED
FURTHER DURING THE EVENING. PCPN AFTER 06Z WILL BE CONFINED TO
SPOTTY -SHRA AND DRIZZLE...WHICH MAY LINGER IN THE MORNING ACROSS
NC/NE AREAS. HOWEVER...STRONG NVA AND DOWNSLOPING WEST WINDS SHOULD
HELP IN CLEARING THINGS OUT RATHER NICELY BY MID-DAY WED. THE
SYNOPTIC NATURE OF THIS SYSTEM NOT CONDUCIVE TO LINGERING LOW-LEVEL
MOISTURE...SUCH AS THE RECENT PAST TWO SYSTEMS. FOR TEMPS...FEEL A
MAV/MET MOS BLEND IN ORDER MOST OF THE SHORT TERM. MET MOS LOOKS A
LITTLE TOO COLD FOR TONIGHT...GIVEN GENERAL LOW-LEVEL WARM ADVECTION
SPREADING NORTHWARD. PREFER WARMER MAV MOS FOR WED WITH INCREASED
SUNSHINE AND DOWNSLOPING WINDS. LITTLE DIFFERENCE AMONG MAV/MET MOS
FOR WED NIGHT LOWS. DISTINCT WARM ADVECTION WING INTO CENTRAL GA
NOTED IN ADVANCE OF DEEPENING SOUTH CENTRAL U.S. SYSTEM. MID-HIGH
LEVEL MOISTURE WILL RAPIDLY SPREAD N...KEEPING TEMPS MORE IN LINE
WITH WARMER MET MOS MINS. THIS WARM ADVECTION PATTERN SHOULD BRING A
CHANCE OF SHRA TO MAINLY THE WESTERN PARTS OF THE CWA THU AFTERNOON.
INSTABILITY REMAINS MINIMAL AT THIS POINT...SO WILL NOT INTRODUCE
THUNDER.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE INCREASINGLY HIGH AMPLITUDE PATTERN THU-SAT RESULTING IN FURTHER
DEEPENING/DEVELOPMENT OF THE DEEP FULL-LATITUDE TROUGH IN THE
CENTRAL U.S. THE STRONG SUBTROPICAL RIDGE ALIGNED ALONG THE EAST
COAST WILL SLOW THE EASTWARD PROGRESSION OF THIS SYSTEM.
THUS...GFS/ECMWF IN GOOD AGREEMENT THAT THE MAIN EFFECTS OF THIS
SYSTEM INTO THE SE U.S. WILL BE DELAYED...LIKELY NOT REACHING THE
AREA UNTIL FRI NIGHT OR SAT...ALMOST 24 HOURS SLOWER THAN PREVIOUSLY
THOUGHT. LIKE THE CURRENT SYSTEM...ONCE THE SYSTEM REACHES THE
MID-SOUTH REGION...IT WILL QUICKLY TAKE ON A NEGATIVE
TILT...ACCELERATE...AND LIFT RAPIDLY NE AND SHEAR OUT. THE BULK OF
THE PCPN WITH THIS SYSTEM WILL AFFECT THE CWA LATE FRI-SAT...EXITING
THE REGION SAT NIGHT/EARLY SUN. QPF AT THIS POINT MOSTLY IN THE 1.0
INCH RANGE...MAINLY ACROSS N GA...WITH WEAKENING DYNAMICS FURTHER
SOUTH. DO NOT ANTICIPATE ANY MAJOR FLOOD PROBLEMS AT THIS TIME...BUT
GIVEN TOTALLY SATURATED GROUND FROM TODAYS RAINFALL...WILL NEED TO
WATCH QPF ADVERTISED ON LATER MODELS RUNS. SEVERE THREAT WILL ALSO
NEED TO BE WATCHED. SPC HAS ALREADY OUTLOOKED AREAS IMMEDIATELY TO
THE WEST OF US FOR FRI...AND COULD EASILY SEE THIS TRANSLATING
FURTHER EAST ON THE NEXT UPDATE. HOWEVER...AS NOTED ABOVE...THE
SYSTEM WILL BE RAPIDLY WEAKENING AS IT ROTATES THROUGH OUR AREA.
CURRENT PROGGED INSTABILITY FOR SAT HIGHER THAN WITH CURRENT
SYSTEM...AND WITH WARMER TEMPS AND LITTLE TO NO WEDGE SETUP...THE
SEVERE THREAT WOULD APPEAR TO BE SOMEWHAT HIGHER. WILL DEFINITELY
INCLUDE TSRA...BUT NOT MENTION ANY SEVERE AT THIS TIME. MAX/MIN
TEMPS SHOULD AVERAGE AOA NORMAL THU-FRI WITH THE AREA PRIMARILY
UNDER THE INFLUENCE OF THE WESTERN ATLANTIC UPPER RIDGE.

THE MODELS REMAIN CONSISTENT IN ADVERTISING A MUCH DRIER PATTERN FOR
NEXT WEEK WITH A TRANSITION TO A LONG FETCHED DRY WEST-NORTHWEST
FLOW. THE GFS...IN PARTICULAR...SHOWING HIGHER AMPLITUDE SUN-WED OF
NEXT WEEK THAN PREVIOUSLY ADVERTISED...WITH A TROUGH DEVELOPING
ALONG THE EAST COAST. THIS WOULD KEEP GA IN DRY NW FLOW...SO WILL
CONTINUE TO NOT ADVERTISE PCPN AFT SAT. ECMWF SHOWING LESS
AMPLIFICATION...BUT STILL HINTING AT A MEAN EASTERN U.S. TROUGH
EARLY NEXT WEEK. CONSIDERABLE DIFFERENCES NOTED AMONG THE ECMWF/GFS
BEYOND MID-WEEK NEXT WEEK...WITH THE ECMWF SHOWING A TROPICAL SYSTEM
LIFTING NE ACROSS THE SE U.S...WHILE THE LATEST GFS HOLDS A BROAD
UPPER RIDGE OVER THE AREA. WITH REGARD TO TEMPS...LATEST MEX
GUIDANCE SHOWING BELOW NORMAL TEMPS EARLY NEXT WEEK...IN RESPONSE TO
HIGH AMPLITUDE EAST COAST TROUGH ON LATEST GFS RUNS. GIVEN LESS
AMPLITUDE ADVERTISED BY GFS...WILL COMPROMISE...SHOWING MORE NORMAL
READINGS UNTIL MODELS COME INTO BETTER AGREEMENT.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          52  74  50  72  56 /  70  10   0  10  20
ATLANTA         51  71  54  74  58 /  60  10   5  10  20
BLAIRSVILLE     47  68  47  68  55 /  70  20   0  10  20
CARTERSVILLE    49  70  48  74  56 /  60  10   5  10  20
COLUMBUS        54  75  58  78  64 /  40   5  10  20  20
GAINESVILLE     49  70  52  72  56 /  60  10   0  10  20
MACON           57  76  54  79  58 /  60   5   5  10  20
ROME            48  71  50  74  58 /  60   5   5  20  30
PEACHTREE CITY  51  72  50  75  56 /  50   5   5  10  20
VIDALIA         63  80  59  81  56 /  70   5   5  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARROW...CLARKE...DAWSON...DEKALB...FORSYTH...GREENE...
GWINNETT...HALL...JACKSON...LUMPKIN...MADISON...MORGAN...
OCONEE...OGLETHORPE...ROCKDALE...TALIAFERRO...TOWNS...UNION...
WALTON...WHITE...WILKES.

&&

19
Hazardous weather outlook, Oct 27, 9:15 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EDT TUE OCT 27 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
915 AM EDT TUE OCT 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA THIS
AFTERNOON AND TONIGHT.  MODERATE RAIN OVER PORTIONS OF NORTH GEORGIA
MAY PRODUCE LOCALIZED FLOODING OF STREAMS...CREEKS AND MAINSTEM
RIVERS.

.SYNOPSIS...
ABUNDANT GULF MOISTURE AND MARGINAL INSTABILITY OVER THE REGION WILL
BRING LIGHT TO MODERATE RAIN ACROSS THE AREA...WITH ISOLATED
THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA THIS AFTERNOON AND
TONIGHT. RAINFALL AMOUNTS AROUND 2 INCHES ARE EXPECTED ACROSS NORTH
GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ISOLATED THUNDERSTORM DEVELOPMENT WILL BE
FREQUENT LIGHTNING AND GUSTY WINDS. THE BEST PLACE FOR THESE
THUNDERSTORMS TO OCCUR WILL BE SOUTH OF A COLUMBUS TO MACON TO
AUGUSTA LINE THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS EXPECTED
NORTH OF A LINE FROM WHITESBURG TO COVINGTON TO CRAWFORDVILLE
THROUGH THIS EVENING...WHERE A FLOOD WATCH IS IN EFFECT UNTIL 8 PM.

.DISCUSSION...
INCREASED MOISTURE ALONG WITH A STRENGTHENING LOW LEVEL JET WILL
SPREAD INLAND ACROSS SOUTHERN AND PORTIONS OF CENTRAL GEORGIA
THROUGH TONIGHT. INSTABILITIES WILL BE MARGINAL BUT THERE MAY BE JUST
ENOUGH WHEN COMBINED WITH THE LOW LEVEL JET TO SUPPORT DECENT SHEAR
FOR ISOLATED THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS EXPECTED THURSDAY THROUGH SATURDAY...OTHERWISE NO
HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.